Nebraska, 2021High Wind in Nebraska, January 13 to 15, 2021
January 13 to 15, 2021 · NWS LBF · 25 events in 25 counties and zones
A cold front and deep low pressure system resulted in high winds across western and north central Nebraska. Some severe gusts as high as 75 mph occurred as a cold front swept through during the evening hours on December 13th.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front and deep low pressure system resulted in high winds across western and north central Nebraska. Some severe gusts as high as 75 mph occurred as a cold front swept through during the evening hours on December 13th. Highs winds with some severe gusts to around 60 mph or greater continued during the early morning hours on December 14th into the afternoon hours on December 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jan 13, 5:42 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 13, 5:42 PM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
542 PM CST Wed Jan 13 2021
.SYNOPSIS...
Issued at 400 PM CST Wed Jan 13 2021
H5 analysis this morning was highlighted by a closed low
over northern Louisiana, a shortwave over eastern Ontario and a
shortwave south of the Canadian Maritimes. Across the Western CONUS,
high pressure was anchored off the coast of southern California.
North of this feature, a potent shortwave trough of low pressure
extended from southeastern British Columbia into northern Oregon.
This feature shows up well on satellite imagery this afternoon and as
of midday, this feature roughly extended from eastern Alberta into
northern Montana. Very strong surface low pressure in association
with this trough was noted over southwestern Saskatchewan AT 2 PM CT
with a pressure of 883 mb noted. Trailing south of this low, a cold
front extended across northwestern Montana. A surface trough of low
pressure extended south of the low and was situated along the
western borders of the Dakotas, as well as the Nebraska Panhandle.
Winds west of the trough were very strong, especially over eastern
Montana into eastern Wyoming and the far western Nebraska
Panhandle. Over the past hour, some gusts topped 70 MPH in central
Montana and were approaching 60 MPH in eastern Montana and eastern
Wyoming. Across western and north central Nebraska, skies were
mostly cloudy underneath of shroud of high cloudiness. Temperatures
at 2 PM CT ranged from 49 at Gordon, to 60 at North Platte and
Broken Bow.
&&
.SHORT TERM...(This evening through Friday)
Issued at 400 PM CST Wed Jan 13 2021
The main forecasting issues in the near term deal with high wind
potential, precipitation chances tonight, and then again on
Thursday night-early Friday. The before mentioned H5 trough, will
close off over southern Saskatchewan this evening. The trailing
trough of low pressure, now extending into the northern high
plains, will force a cold front through the forecast area this
evening. The short range models, most notably the HRRR, have this
front approaching the NW forecast area around 02z this evening,
pushing it through the forecast area by 06z. Very gusty winds will
occur behind the front. Forecast sounding data, as well as the
HRRR 2m wind gust product, indicate a 1-2 hour window behind the
front with wind gusts to around 60 MPH. Based on what is occurring
upstream, this looks like a good forecast ATTM. Winds will
slacken somewhat overnight into Thursday morning. Winds will then
rapidly increase Thursday afternoon as H850-H700 lapse rates
approach 9-10C/KM. Forecast soundings from the GFS look down right
nasty for the forecast area Thursday afternoon. At 3 PM CT in
Thedford tomorrow, GFS Bufkit sounding winds are 60 KTS at the
bottom of the mixed layer and 73 KTS at the top of the mixed
layer. Winds are 50 KTS only 400 FT AGL at Thedford. With lapse
rates that steep, we should have no problem hitting 60 MPH for
wind gusts tomorrow afternoon and wouldn't be surprised if we
eclipse 65 MPH for wind gusts tomorrow afternoon, especially in
open areas. With sunset Thursday, winds will slacken off slightly
in the evening. Overnight, as the H5 low dives south into eastern
Iowa, a shortwave trough on the northwestern periphery of the low
will approach northeastern and north central Nebraska. This will
force a secondary cold front through the area Thursday night into
Friday morning. Winds will increase once again with this front.
The latest 18z HRRR which runs out through 18z Friday, has 2m wind
gusts in the 50 to 55 KT range Friday morning. These winds begin
to diminish midday Friday. With strong forecast confidence in
winds and wind speeds with this system, upgraded the high wind
watch to a warning with this forecast package. I did start the
high wind warning earlier based on the quicker frontal timing
tonight.
With respect to precipitation chances with this system. They will
come in two episodes. The first will be along and post frontal this
evening into the early overnight hours. The second will be in
association with the arctic front Thursday night into Friday
morning. For tonight, the models continue advertise strong lift from
north central into eastern portions of the forecast area. The timing
of the greatest lift will be along and immediately behind the front,
which favors this evening. Looking at forecast soundings, most
precipitation this evening will be liquid. There is a tight 1-3 hour
window in the northwest where some snow could mix in with rain
before changing over to all snow. This area is generally over
western Cherry and Sheridan counties. The 12z NAM this morning, had
a nice band of heavier precipitation across far ne Sheridan into
western Cherry county with QPF's approaching 0.4 inches. This was
very similar to yesterday's NAM12 forecast. However, this band is
not found in the GFS, HRRR and WARW solns and was treated as an
outlier soln. That being said, the highest QPF's tonight will be
over the northeastern forecast area and have painted the highest
pops in these areas. Again with most of the lift this evening and
temperatures being too warm, not expecting any snow accumulations.
On Thursday night and Friday morning, light snow is expected to
develop over the northeastern forecast area along the arctic frontal
boundary. There continues to be weak lift noted across northeastern
Nebraska during this period and the airmass should be saturated
given the degree of cold air advection. QPF's were increased in
these areas with this package, in step with higher QPF's noted in
this mornings GFS and NAM12 runs. That being said, with the
increased QPF's, snowfall will increase as well. Combine the light
snow with very strong winds, and we could see some potential
blizzard conditions in the northeast. Went ahead and inserted a
mention of blowing snow in these areas, as snowfall was increased to
a half to an inch. We will need to monitor forecast trends closely
in these areas as we could see blizzard conditions if enough snow
falls. FWIW, the CIPS 2 hour blizzard product this morning increased
to 20 to 30 percent for blizzard conditions Friday morning in our ne
forecast area. This was an increase from 10 to 15 percent with
yesterday's run.
.LONG TERM...(Friday through Wednesday)
Issued at 400 PM CST Wed Jan 13 2021
The next chance for precipitation will arrive Monday into Tuesday
as a mid level trough of low pressure carves a path across the
central and northern plains. So far, this appears to be limited in
its precipitation potential. For Saturday, Sunday, and Wednesday,
dry conditions are forecast for now. Highs in the outer periods
will be seasonal with readings in the upper 30s to lower 40s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 540 PM CST Wed Jan 13 2021
Gusty northwesterly winds associated with the passage of a cold
front are the main concern over the next 24 hours for western and
north central Nebraska. Winds will increase through the evening
before midnight with gusts up to 50 knots possible. Skies will
become overcast at this time with the possibility of rain showers
in northern Nebraska and the Sandhills, including KVTN, KGRN, and
KTIF. Skies will become less cloudy tomorrow morning and
afternoon, but wind gusts between 35 and 50 knots will continue.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 9 PM CST /8 PM MST/ this evening to 6 PM
CST /5 PM MST/ Friday for NEZ004>010-022>029-035>038-056>059-
069>071-094.
&&
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Meltzer
Hazardous weather outlook, Jan 13, 2:39 PM CST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
239 PM CST Wed Jan 13 2021
NEZ004>010-022>029-035>038-056>059-069>071-094-142045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
239 PM CST Wed Jan 13 2021 /139 PM MST Wed Jan 13 2021/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
A High Wind Warning remains in effect beginning 9PM CT tonight
for all of western and north central Nebraska. Northwest winds
gusting near 60 mph are expected tonight.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A High Wind Warning remains in effect for all of western and
north central Nebraska through Friday. Extremely strong
northwesterly winds will result in gusts around 65 mph. Strongest
winds are expected Thursday afternoon. Strong winds could result
in power outages and travel difficulties for lightweight and high
profile vehicles.
In addition, light snow is possible across portions of north
central Nebraska late Thursday night into Friday morning. Areas
of blowing and drifting snow as well as reduced visibilities could
lead to near blizzard conditions.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
High Wind, Eastern Cherry
- When
- January 13, 8:30 PM CST to January 15, 2:00 PM CST
- Where
- Eastern Cherry forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The Valentine ASOS recorded a gust of 70 mph at 901 pm CST, December 13th as a cold front moved through. A 70 mph gust was also recorded at 859 pm CST, December 13th, at a mesonet site 1 mile east of Valentine. Across eastern Cherry County, high winds of 30 to 45 mph with gusts up to 70 mph continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Western Cherry
- When
- January 13, 7:30 PM MST to January 15, 2:00 PM MST
- Where
- Western Cherry forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The nearby Valentine ASOS recorded a gust of 70 mph at 801 pm MST, December 13th as a cold front moved through. A 70 mph gust was also recorded at 749 pm MST, December 13th, at a mesonet site located 13 miles west of Merritt Reservoir in western Cherry County. Across western Cherry County, high winds of 30 to 45 mph with gusts up to 70 mph continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Keya Paha
- When
- January 13, 8:30 PM CST to January 15, 2:00 PM CST
- Where
- Keya Paha forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
The nearby Valentine ASOS recorded a gust of 70 mph at 901 pm CST, December 13th as a cold front moved through. A 70 mph gust was also recorded at a mesonet site 1 mile east of Valentine at 859 pm CST, December 13th. Across Keya Paha County, high winds of 30 to 45 mph with gusts up to 70 mph continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Sheridan
- When
- January 13, 8:00 PM MST to January 15, 2:00 PM MST
- Where
- Sheridan forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
The nearby Alliance ASOS recorded a peak wind gust of 77 mph at 802 pm MST on December 13th as a cold front moved through. Across Sheridan County, high winds of 30 to 45 mph with gusts to around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Hayes
- When
- January 13, 9:00 PM CST to January 15, 2:00 PM CST
- Where
- Hayes forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The nearby Imperial ASOS recorded a peak wind gust of 70 mph at 353 am CST, December 15th. Across Hayes County, high winds of 30 to 45 mph with gusts near 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Garden
- When
- January 13, 9:00 PM MST to January 15, 2:00 PM MST
- Where
- Garden forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The Crescent Lake RAWS site located in north central Garden County recorded a peak wind gust of 75 mph at 9 pm MST, December 13th as a cold front moved through. High winds of 30 to 45 mph with gusts to around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Deuel
- When
- January 13, 9:00 PM MST to January 15, 2:00 PM MST
- Where
- Deuel forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
The nearby Sidney ASOS recorded a peak wind gust of 72 mph at 904 pm, December 13th as a cold front moved through. Across Deuel County, high winds of 30 to 45 mph with gusts to around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Keith
- When
- January 13, 9:00 PM MST to January 15, 2:00 PM MST
- Where
- Keith forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The Ogallala AWOS recorded a peak wind gust of 64 mph at 904 pm, December 13th as a cold front moved through. Across Keith County, high winds of 30 to 45 mph with gusts near 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Chase
- When
- January 13, 9:00 PM MST to January 15, 2:00 PM MST
- Where
- Chase forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The Imperial ASOS recorded a peak wind gust of 70 mph at 253 am MST, December 15th. Across Chase County, high winds of 30 to 45 mph with gusts near 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Frontier
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Frontier forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The nearby McCook ASOS recorded a peak wind gust of 76 mph at 1138 pm CST, December 13th as a cold front moved through. Across Frontier County, high winds of 25 to 40 mph with gusts near 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Logan
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Logan forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The nearby North Platte ASOS recorded a gust of 64 mph at 1114 pm CST, December 13th as a cold front moved through. Across Logan County, high winds of 25 to 40 mph with gusts around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th. The peak wind gust at the nearby North Platte ASOS was 67 mph. This occurred at 553 pm CST on January 14th.
High Wind, McPherson
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- McPherson forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The nearby North Platte ASOS recorded a gust of 64 mph at 1114 pm CST, December 13th as a cold front moved through. Across McPherson County, high winds of 25 to 40 mph with gusts around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th. The peak wind gust at the nearby North Platte ASOS was 67 mph. This occurred at 553 pm CST on January 14th.
High Wind, Arthur
- When
- January 13, 9:00 PM MST to January 15, 2:00 PM MST
- Where
- Arthur forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The nearby Crescent Lake RAWS site located in north central Garden County recorded a peak wind gust of 75 mph at 9 pm MST, December 13th as a cold front moved through. High winds of 30 to 45 mph with gusts to around 60 mph at times continued across Arthur County during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Grant
- When
- January 13, 9:00 PM MST to January 15, 2:00 PM MST
- Where
- Grant forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The nearby Crescent Lake RAWS site located in north central Garden County recorded a peak wind gust of 75 mph at 9 pm MST, December 13th as a cold front moved through. High winds of 30 to 45 mph with gusts to around 60 mph at times continued across Grant County during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Thomas
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Thomas forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The Thedford AWOS recorded a gust of 60 mph at 555 am CST, December 14th. Across Thomas County, high winds of 30 to 45 mph with gusts around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th. Sustained winds of 40 mph occurred from 11am until 4 pm CST on January 14th.
High Wind, Hooker
- When
- January 13, 9:00 PM MST to January 15, 2:00 PM MST
- Where
- Hooker forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The nearby Thedford AWOS recorded a gust of 60 mph at 455 am MST, December 14th. Across Hooker County, high winds of 30 to 45 mph with gusts around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th. Sustained winds of 40 mph occurred from 10 am until 3 pm MST on January 14th.
High Wind, Blaine
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Blaine forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
The nearby Thedford AWOS recorded a gust of 60 mph at 555 am CST, December 14th. Across Blaine County, high winds of 30 to 45 mph with gusts around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th. At the nearby Thedford AWOS, sustained winds of 40 mph occurred from 11am until 4 pm CST on January 14th.
High Wind, Loup
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Loup forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
The nearby Ord ASOS recorded a peak wind gust of 70 mph at 253 am CST, December 15th. Across Loup County, high winds of 30 to 45 mph with gusts up to 70 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Garfield
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Garfield forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
The nearby Ord ASOS recorded a peak wind gust of 70 mph at 253 am CST, December 15th. Across Garfield County, high winds of 30 to 45 mph with gusts up to 70 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Brown
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Brown forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
The nearby Ainsworth AWOS recorded a peak gust of 63 mph at 1015 pm CST, December 13th as a cold front moved through. A 63 mph gust was also recorded at 615 pm CST, December 14th. Across Rock County, high winds of 30 to 45 mph with gusts to around 60 mph continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Wheeler
- When
- January 13, 10:00 PM CST to January 15, 2:00 PM CST
- Where
- Wheeler forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
The nearby Ord ASOS recorded a peak wind gust of 70 mph at 253 am CST, December 15th. Across Wheeler County, high winds of 30 to 45 mph with gusts up to 70 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Lincoln
- When
- January 13, 10:30 PM CST to January 15, 2:00 PM CST
- Where
- Lincoln forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The North Platte ASOS recorded a gust of 64 mph at 1114 pm CST, December 13th as a cold front moved through. Across Lincoln County, high winds of 25 to 40 mph with gusts around 60 mph at times continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th. The peak wind gust at the North Platte ASOS was 67 mph. This occurred at 553 pm CST on January 14th.
High Wind, Custer
- When
- January 13, 10:30 PM CST to January 15, 2:00 PM CST
- Where
- Custer forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
The Broken Bow ASOS recorded a gust of 60 mph at 1058 pm CST, December 13th as a cold front moved through. Across Custer County, high winds of 30 to 45 mph with gusts up to 69 mph continued during the overnight hours into the daytime hours on December 14th and into the early afternoon hours on December 15th. The peak wind gust at the Broken Bow ASOS was 69 mph. This occurred at 653 am CST on January 15th.
High Wind, Holt
- When
- January 14, 8:00 AM CST to January 15, 2:00 PM CST
- Where
- Holt forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
The O'Neill AWOS recorded a peak gust of 58 mph at 435 am CST, December 15th. Across Holt County, high winds of 30 to 45 mph with occasional gusts to near 60 mph began during the morning hours on December 14th and into the early afternoon hours on December 15th.
High Wind, Boyd
- When
- January 14, 8:00 AM CST to January 15, 2:00 PM CST
- Where
- Boyd forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
The nearby O'Neill AWOS recorded a peak gust of 58 mph at 435 am CST, December 15th. Across Boyd County, high winds of 30 to 45 mph with occasional gusts to near 60 mph began during the morning hours on December 14th and into the early afternoon hours on December 15th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, January 13, 20212 deaths · 2 injured · $3.2 million · 62 kt wind · 14 events
- High Wind and Strong Wind in Idaho, January 13 to 14, 20212 deaths · 1 injured · $5.1 million · 56 kt wind · 8 events
- Dust Storm and High Wind in Colorado, January 13 to 15, 20211 death · 101 kt wind · 18 events
- High Wind in North Dakota, January 13 to 14, 2021$945,000 · 81 kt wind · 36 events
- Coastal Flood in Washington, January 13, 2021$1.1 million · 2 events
- High Wind in Montana, January 13, 2021$752,000 · 109 kt wind · 8 events
- High Wind in South Dakota, January 13 to 15, 202181 kt wind · 24 events
- Dust Storm and High Wind in Kansas, January 13 to 15, 202167 kt wind · 16 events
- High Wind in Montana, January 13 to 15, 202176 kt wind · 15 events
- High Wind in Nebraska, January 13 to 15, 202175 kt wind · 9 events
- High Wind in Wyoming, January 13 to 14, 202169 kt wind · 6 events
- Blizzard in Minnesota, January 13 to 14, 20215 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 930550, 930551, 930552, 929297, 929387, 929293, 929296, 929303, 929386, 929388, 929390, 929391, 929392, 929393, 929394, 929395, 929396, 929411, 929413, 930553, 930555, 929389, 929398, 930554, 930556.